It was not until she started on warfarin that she had the headaches or swollen feet. Her doctor appears to regard me as a nuisance, as every time I try asking him a question he remembers something else he has to do elsewhere. She has her regular bloodtests and these always find that warfarin is low in her system, so they always up the dose. Until she started taking warfarin she seemed to be recovering very well, she's fully compos mentis but I'm worried that too much medication will take that away from her.
Hi, i know you say it is difficult talking to your mothers doctor, but i think you should suggest trying her on an alternative anticoagulant medication. I'm not saying this will solve all of her problems but it is definitely something to consider. The following anticoagulants are used in the UK; Acenocoumarol, phenindione, dabigatran etexilate and rivaroxaban. I don't know where you live? See what she thinks about this?
If you are still having issues with the Warfarin, you might want to discuss switching to Arixtra or Lovenox. I would switch your mother's doctor or you could take your mother to a hematologist and (s)he could better advise you and cut out the idiot. Don't let him push you around if your mother will not change doctor's.
- Warfarin Information for Consumers
- Warfarin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Warfarin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Jul 2011 • 2 answers
Is a constant headache & swollen feet an after effect of a mild stroke or a side effect of warfarin?
Posted 5 Jul 2011 • 2 answers
Posted 17 May 2013 • 1 answer
Posted 19 Aug 2014 • 2 answers
Posted 13 Nov 2014 • 3 answers